embrel side effects

colinone
colinone Member Posts: 1,406
edited 28. Dec 2008, 07:17 in Living with Arthritis archive
I have got quite a large hard lumb in my embrel injection site this week. It is burning and very itchy with what look like blisters around my thigh. It started a couple of hours after the injection. Seen the doctor and got some anti biotics just in case but wondered does anyone else get anything like this.
Colin

Comments

  • idbelucky
    idbelucky Member Posts: 6
    edited 30. Nov -1, 00:00
    Hi Colin
    I have now had 6 injections of embrel, a few days after the third one I was at the hospital for a review with the rheumy nurse. That morning I had two red areas appear on my tummy in the area that I had injected. I was told that it was most probably a injection site reaction and after checking my blood I was asked to do the next one in my leg. My last one was in my left leg and this became very hot, red and swollen covering a area of 5” by 4”. I phoned the rheumy nurse on Monday of this week to see if anti histamines would help and she ask to see me the next day. Anyway the outcome was that I am to miss the next one and to take a anti histamine a couple of hours before I inject again. I am hoping that things settle as I feel that I am starting to get some benefit from this drug. I am to see the rheumy Dr in January. Have you been using it long?
  • colinone
    colinone Member Posts: 1,406
    edited 30. Nov -1, 00:00
    idbelucky wrote:
    Hi Colin
    I have now had 6 injections of embrel, a few days after the third one I was at the hospital for a review with the rheumy nurse. That morning I had two red areas appear on my tummy in the area that I had injected. I was told that it was most probably a injection site reaction and after checking my blood I was asked to do the next one in my leg. My last one was in my left leg and this became very hot, red and swollen covering a area of 5” by 4”. I phoned the rheumy nurse on Monday of this week to see if anti histamines would help and she ask to see me the next day. Anyway the outcome was that I am to miss the next one and to take a anti histamine a couple of hours before I inject again. I am hoping that things settle as I feel that I am starting to get some benefit from this drug. I am to see the rheumy Dr in January. Have you been using it long?

    Hi Lucky, This sounds very simualar, I ended up at the A+E they said they thought it was some sort of infection but did not know anything about the embrel. I had to ask them to contact the arthritis ward for info, still they can't know everything. anyway they put me on antibiotics and sent me home early the next morning. Now i dont think it is an infection, i think like you i have had some sort of reaction. I think last week was my 9th shot all the others have been ok. Like you i am desperate for it to work to get back some quality of life, The rheumy nurse thinks its not working on me but funny enough since i got that problem with the swelling things seemed to have eased a little. I to see my rheumy end of Jan but will talk to Rheumy nurse on Monday re the anti histamines just in case, i so want this to work. Thanks for the info and keep in touch let me know how it is going for you.
    Thanks
    Colin

Who's Online

5
roseleen
roseleen
+4 Guests